MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD TRUGUIDE DISPOSABLE COAXIAL BIOPSY NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. BARD TRUGUIDE DISPOSABLE COAXIAL BIOPSY NEEDLE; BIOPSY INSTRUMENT
Model Number C2016A
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer; however photos were provided and a photo review will be performed.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a biopsy, needle of the introducer broke off and migrated into the patient's abdomen.It was further reported that surgical intervention was performed to remove the needle.Post surgery, the patient's condition was stable.
 
Event or Problem Description
It was reported that during a biopsy, the coaxial introducer fractured inside the patient.It was further reported that the fragment was removed through the patient's abdomen via surgical intervention.Post surgery, the patient's condition was stable.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.One truguide coaxial and one electronic photo were returned for review.Based on the photo review and sample evaluation, a clear break can be noted approximately 1cm from the hub.Two coaxial segments were returned with the detached/broken segment of the cannula measuring approximately 10.5cm.The detached/broken segment of the cannula was also noted to be bent.Therefore, the investigation is confirmed for detachment of device or device component and cannula needle bend.The definitive root cause could not be determined based upon available information.It is possible that patient and/or procedural factors contributed to the reported event.A review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.(expiry date: 01/2021).(b)(4).

Brand Name
BARD TRUGUIDE DISPOSABLE COAXIAL BIOPSY NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7648894
Report Number2020394-2018-01018
Device Sequence Number13689384
Product Code FCG
UDI-Device Identifier00801741085109
UDI-Public(01)00801741085109
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K936194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2016A
Device Catalogue NumberC2016A
Device Lot NumberRECP1998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;